MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC121400
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Codes Ruptured Aneurysm (4436); Clinical Endoleak (4843)
Date of Event 06/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported to gore: on (b)(6) 2025, the patient presented to emergency room for an emergent aneurysm rupture in an endovascular procedure utilizing a 15fr gore® dryseal flex introducer sheath and gore® excluder® conformable aaa endoprosthesis.Reportedly, the 15fr sheath was used for the ipsilateral side in order to place the 23mm trunk ipsilateral leg conformable.The graft was deployed fully, however, when trying to remove the catheter, the olive tip broke off as it caught on the sheath.Fortunately, physician was able to snare the olive tip back into the sheath with no harm to patient (no piece left inside) and replaced the sheath with a 16fr sheath to continue the procedure.The patient's iliacs were noted to be tortuous and at end of procedure, there was a type 1a endoleak which physician attempted to fix by adding an aortic extender but it did not fix the problem.At this point, physician tried to place endo anchors into the graft, however, physician was only able to place one endoanchor when patient's pressures started to worsen and they had to open the patient's abdomen.After they suctioned out the patient¿s belly, they went back in and tried to place the other endo anchors and realized the contralateral limb popped out (disconnected) from the main body.At the same time, the patient started to deteriorate rapidly and ended up passing away due to the ruptured aneurysm.Physician stated there were no device related complications that led to the patient¿s death as its due to the emergent aneurysm rupture they were treating and the patient was in horrible condition at baseline.However, they had already opened the patient¿s abdomen before the limb disconnected, which physician said is likely due to the manipulations from the anchor catheter and from opening the belly while moving the aorta around.
 
Additional Manufacturer Narrative
H6: code c19 - a review of the manufacturing records indicated the lot met all pre-release specifications.H6: code b20 -the device remains implanted and was therefore not available for engineering evaluation by gore.H6: d15 code: there is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿d15: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device." w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Additional investigation determined no product problem or deficiency caused or contributed to an adverse event/incident for the patient; the initial medwatch and any supplemental report submitted under manufacturer report number 3013164176-2025-02602 was submitted in error and is hereby retracted.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
jaskaran parhar
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key22493045
Report Number3013164176-2025-02602
Device Sequence Number7940776
Product Code MIH
UDI-Device Identifier00733132618644
UDI-Public(01)00733132618644(17)271125
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPLC121400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2025
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Other;
Patient Age74 YR
Patient SexFemale